MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was likely the result of distal clot embolism.Manufacturer reference #: (b)(4).Distal embolization of blood clots is identified in the device labeling as possible adverse events/complications.
 
Event or Problem Description
A 67-year-old female with deep vein thrombosis was taken in by interventional radiology.Inferior vena cava (ivc) thrombus was observed on the computed tomography scan.The physician was confident that clot was isolated to the common iliac vein with possible thrombus at the confluence.The patient was initially placed on anticoagulation, but after a week, the decision was made to perform a mechanical thrombectomy.A venogram was performed confirming the clot location, it also revealed a small pulmonary embolism.Right ventricle dilation may have been present, but the clot was too distal to warrant intervention.Intravascular ultrasound (ivus) was not performed pre-procedure to further confirm the clot location and extent.The physician performed 2 passes with the clottriever bold catheter (ct bold).This removed small amounts of acute clot and the physician decided to perform ivus.Free-floating thrombus was briefly observed but due to environmental reasons, it was difficult to repeat or perform systematic ivus utilization.2 more passes were complete with minimal clot removed.Venography was performed which revealed that they may have mobilized thrombus into and through the ivc along with dilation of the common iliac vein and external iliac vein.Stagnant contrast was also seen.Balloon angioplasty was applied in the iliofemoral segments, and 2 more passes were performed which yielded larger acute clot hauls.A stent was not placed.At this point, the patient began throwing up and complained of nausea.The physician believed this was due to over-sedation and the procedure was concluded.As soon as the patient was moved to the transport bed, the patient became irritable and disoriented.The patient began to decompensate, and a rapid response was called.The patient regained consciousness and was vocal but disoriented.A pulmonary embolism was confirmed in the right interlobar and truncus anterior.The patient crashed again and tpa was administered.The patient was moved to the medical intensive care unit and eventually transferred to another facility with extracorporeal membrane oxygenation capabilities.

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19933725
Report Number3020347218-2024-00036
Device Sequence Number16828400
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 13 FR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age66 YR
Patient SexFemale